MAUDE Adverse Event Report: COOK INC ROAD RUNNER THE FIRM CONNORS MODIFICATION HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROAD RUNNER THE FIRM CONNORS MODIFICATION HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
During the use of the wire, the physician was not able to advance catheter over the wire at a certain point.Physician tried two other types of catheters and realized it was the wire that was the problem.He removed wire and noticed that the hydrophilic coating had bunched up on the wire preventing the catheter from advancing over the wire.This is the second incident with this g12760.The physician used a competitors wire to complete the procedure.No injury to the patient, but led to extra procedure time and the use of extra products.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, drawings, manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported confirmed that the proximal end of the polymer jacket material to have accordioned, resulting in the increase of the od, thus preventing the wire from being removed through the catheter.Additional unopened devices were examined and confirmed that the proximal end of the jacket material was adequately heated onto the mandril wire.Since the junction site of each wire is gauged 100% for correct o.D.It is feasible to suggest that tortuous anatomy and or compatibility of the catheter made have contributed to the customers difficulty.No nonconforming events which could contribute to this failure were found.There is no evidence to suggest the product was not made to specifications.Based on the evidence displayed regarding the used and unused devices that were returned, it is feasible to conclude that patient condition and/or anatomy or possibly product compatibility regarding the catheter contributed to the difficulty.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description

Brand Name
ROAD RUNNER THE FIRM CONNORS MODIFICATION HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5910065
Report Number1820334-2016-00866
Device Sequence Number18933572
Product Code DXQ
UDI-Device Identifier00827002127609
UDI-Public(01)00827002127609(17)190718(10)7109411
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K901899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRPC-35-260-CONNORS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;